MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH PFA-100 SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH PFA-100 SYSTEM
Model Number PFA-100 SYSTEM
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center and reported that different collagen/epinephrine (col/epi) and collagen/adenosine-5'-diphosphate (col/adp) results were obtained on several patient samples on the pfa-100 system.The customer reported that the system passed self-test before the affected samples were run on the system and that there were no issues with quality controls (qcs).Siemens advised the customer to compare results processed at the same position and to not compare results obtained from position a to position b.The customer indicated that they did not observe the issue when they compared results obtained on samples that were repeated in the same position.Currently, the customer is running the samples on two systems instead of running the samples at different positions on one system.Siemens further investigated the cause of the different results obtained on patient samples and determined that sample integrity issues and pre-analytical variables may contribute to the different col/epi and col/adp results.According to the pfa-100 getting started guide, samples with high sedimentation rates can recover different results in position a compared to position b due to settling of the sample during the incubation period and while the sample in position a is processed.The system is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
On (b)(6) 2018, the customer reported that different collagen/epinephrine (col/epi) and collagen/adenosine-5'-diphosphate (col/adp) results were obtained on several patient samples when patient samples were run in duplicate on the pfa-100 system.The customer reported that "normal results" were obtained on the samples when the samples were run in position a, while "greater than (>) results with errors" were obtained on the samples when the samples were run in position b.The customer did not specify the errors that were obtained when the samples were run in position b.The results were not reported to the physician(s).The customer did not provide the patient data.There are no known reports of patient intervention or adverse health consequences due to the different col/epi and col/adp results.

Brand Name
PFA-100 SYSTEM
Common Device Name
PFA-100 SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key8164796
Report Number9610806-2018-00115
Device Sequence Number14173007
Product Code JOZ
UDI-Device Identifier00842768024870
UDI-Public00842768024870
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K060489
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFA-100 SYSTEM
Device Catalogue Number10444868
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2018
Initial Report FDA Received Date12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1